Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 94, NWS New Orleans, LA

June 17, 2000Walthall County, Mississippi; Saint Tammany Parish, Washington Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 17, 2000, 4:58 PM CDT for Walthall County, Mississippi; Saint Tammany Parish, Washington Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2000, 4:58 PM CDT (21:58 UTC)
Expired
Jun 17, 2000, 6:00 PM CDT
In force
62 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Saint Tammany Parish, LA, Washington Parish, LA, Walthall County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2072 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2072 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WUUS54 KLIX 172206 COR
SVRNEW
LAC103-117-MSC147-172300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 PM CDT SAT JUN 17 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
  WASHINGTON PARISH IN SOUTHEAST LOUISIANA
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 600 PM CDT

* AT 458 PM CDT RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
  SOUTHEAST OF ENON...MOVING NORTH AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  FRANKLINTON
  ENON

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:15 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 17, 1:15 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
115 PM CDT SAT JUN 17 2000

LOOK AT VERIFICATION OF MODELS THIS MORNING BASED ON 12Z UPPER AIR
DATA/SATELLITE PICTURES/ AND 15-18Z SURFACE PLOT SHOWS AVN ONCE
AGAIN HAS A GOOD HANDLE ON THE MAIN WEATHER FEATURES FOR OUR AREA.
A LITTLE DIFFERENT SCENARIO TODAY WITH PRECIPITATION PATTERNS AS
EARLY MORNING SHOWERS AND THUNDERSTORMS ALONG THE COAST HAVE MOVED
TO THE NORTHERN HALF OF THE FORECAST AREA BY MIDDAY. THIS APPEARS TO
HAVE STABILIZED THE ATMOSPHERE ACROSS THE SOUTHERN HALF OF THE AREA.
THE AVN BRINGS AN UPPER LEVEL VORTICITY MAX TO THE LOUISIANA COAST
LATE THIS AFTERNOON WHICH MAY BE HELPING WITH THE REDEVELOPMENT OF
THUNDERSTORMS IN LOWER PLAQUEMINES AND ST BERNARD PARISHES AT 18Z.

VERIFICATION OF THE AVN GUIDANCE VALUES FOR THE PAST 3-5 DAYS SHOWS
ITS HIGHER POPS AND WARMER OVERNIGHT LOWS HAVE VERIFIED WELL. AGREE
WITH PMDHMD DISCUSSION THAT UPPER LEVEL LOW IN THE GULF WILL STAY
LONGER THAN ETA AND NGM INDICATE AND WILL TAKE THE AVN SOLUTION.
TIME HEIGHT CROSS SECTIONS SHOW THE ATMOSPHERE REMAINING SATURATED
THROUGH MONDAY WITH PRECIPITABLE WATER VALUES OF 2 INCHES OR
GREATER. ISENTROPIC FIELDS SHOW LOWER AND MID LEVELS LIFT FIELDS FOR
SUNDAY AND MONDAY SIMILAR TO THOSE ADVERTISED FOR TODAY. WITH
PREVIOUS FORECAST PACKAGE FOLLOWING THE AVN WILL GO WITH PERSISTENCE
AND CONTINUITY FOR THIS AFTERNOON FORECAST ISSUANCE SO LIKELY
POPS FOR SUNDAY WITH GOOD CHANCE FOR MONDAY LOOK ON TRACK. WILL LEAVE
EXTENDED FORECAST WORDING AS IS. PRELIMINARY NUMBERS FOLLOW.

MCB 70/88/69/88 3635  BTR 71/88/72/89 3635
MSY 74/89/74/89 4645  GPT 71/86/72/86 4645

.NEW...NONE
LA...NONE
MS...NONE.

13

In the hours before

Local storm report, Jun 17, 2:27 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
227 PM CDT SAT JUN 17 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0120 PM    SPRINGFIELD               LA   WIND DAMAGE
06/17/00   LIVINGSTON                     A FEW TREES WERE BLOWN
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.